Find Support

Side effects of Targetd Therapy with Mekinist and Tafinlar

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Side effects of Targetd Therapy with Mekinist and Tafinlar

Posted By
T.C.
9/13/2020 9:58pm
View other posts by
Activity
Replies: 3

Hi, I have been taking the targeted therapy drugs Tafinlar and Mekonist for 3+ months now and had to stop twice so far to let my body recover from the side effects of nausea, chills, fever aches, headaches, etc. After a few days I start the regiment again of 2 pills in the am and 3 at night. Appears 6 weeks of treatment and body needs a break.
Does anyone have experience with these drugs and can recommend a way to combat the side effects. A few of my friends have recommended trying marijuana to address the side effects. I live in Florida and they do allow medical marijuana use. Anyone have experience with the use of cannabis to combat the side effects.

Background: July 2015 found strange spot on back. Had it checked 2 weeks later, turned out to melanoma. Surgery week later in NH and Mass., had already metastasized to lymph nodes left side. Very small amounts cells found in lymph nodes. Diagnosed as stage 3A.
Just prior to melanoma find had purchased a home in Florida and sold home in New Hampshire. Timing not the best.

July 2019 local Florida oncologist told me I was good to go; no further PTSCANs needed. Last one was in December 2018.
I insisted on another PTSCAN. Doc scheduled it for December 2019. Week before Christmas Doc advised possible metastasized melanoma in the small bowel. Holidays were stressful. Jan 2nd started further testing. Ultrasound, endoscopy, camera endoscopy, MRI. Results inconclusive. Doc then said was probably not melanoma but maybe an infection.
In the meantime I had contacted Moffitt Cancer Center in Tampa FL. again for followup and new primary care. Petscan in March revealed area had grown and was most likely melanoma. Surgery first week of April 2020 small bowel resection. Removed around a foot of intestines. Positive for melanoma.
Graduated to stage IVC.
That is the reason for the targeted chemo/immune targeted therapy drugs. Melanoma is BRAF V600E strain which should respond well to the treatment.
Fingers crossed X........................

TC

Hello dear,

Mom had very similar side effects and I know how hectic it is

We always reminded ourselves that this is the drug working and doing its marvelous job for us. Targeted therapy helped us a lot for a while.

When things were absolutely intolerable dose was slightly reduced and things were more tolerable.

I hope this medicine works wonders for you

Hang- in there

Love,
S.

Hello dear,

Mom had very similar side effects and I know how hectic it is

We always reminded ourselves that this is the drug working and doing its marvelous job for us. Targeted therapy helped us a lot for a while.

When things were absolutely intolerable dose was slightly reduced and things were more tolerable.

I hope this medicine works wonders for you

Hang- in there

Love,
S.

I have been on TAF/MEK Therapy for the last 9 months. Very good results, but now due to some Mets in cerebellum I need to change to Pembro. I just can say TAF/MEK side effects sucks....but in other hand the drug works very well in some people. I just tried with Paracetamol and Naproxen during the first months, but after the 5th month the fever and fatigue become more often....Then started to use Prendisone and this was the only way to avoid extreme fever and chills during what I call "side effect crisis" (about 5 days of nightmare twice per month). Discuss this posiblilities with your medical team and PLEASE do not self medicate!!

JAH